Medical Questions > Mental Health > Depression Forum

Anxiety and Blues on Wellbutrin

I am on 150 of Wellbutrin. I do not take the generic. I have been on it for 2 years now and am worried it has lost it's effect. I am afraid to bump up to 225 or more due to the anxiety I get from it. I am also feeling depressed at times and feeling no motivation whatsoever. Is this normal? Should I switch Meds?
Did you find this post helpful?
|

replied July 28th, 2009
yes this can happen...I would talk to your Dr and let them know exactly how you are feeling. If you believe that it is the bupropion causing the anxiety then make sure you discuss this with your Dr. I dont know about bupropion but I had a similar experience with an SSRI and when I increased the dose I ended up with panic attacks.

However, if the anxiety symptoms are part of your illness, bupropion does not seem to have an effect of improving symptoms of anxiety, whereas SSRI's can.

I'd opt for a change but this is a personal opinion.... it worked in my case.
|
Did you find this post helpful?

replied July 28th, 2009
What is the safest bet for SSRI with least sexual side effects
|
Did you find this post helpful?

replied July 28th, 2009
Unfortunately sexual side effects are common with SSRI's, and its effect is different for individuals, so really it's probably a bit of trial and error. Also i should point out that these are commonly used these days because they are effective for treating depression... which is a priority...sometimes you might have side effects from SSRI's in the beginning, however these often subside once your body adjusts to it... sometimes it is just worth the trade off and patience is necessary Smile

However... if this is a real concern... the older style of antidepressants (called tricyclics) can be very effective and have fewer sexual side effects, however they are not as commonly used (one reason is that they are more dangerous in an overdose).

Another antidepressant that you might want to discuss with your Dr is a noradrenergic and specific serotonergic antidepressant (NaSSAs)- there are only two of these on the market at the moment: one is called mirtazapine, and this is known to have few/ no sexual side effects.

I hope this helps in some way.
|
Did you find this post helpful?

replied September 18th, 2009
I am wondering if less Wellbutrin might be better for you. For example 100 twice a day instead of 150 twice a day. More is not always better! I am about to ask my doctor to try this.

Also, make sure you are getting enough sleep and good exercise.
|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....